MAUDE Adverse Event Report: OSCOR INC. SAFESHEATH® II; INTRODUCER, CATHETER

OSCOR INC. SAFESHEATH® II; INTRODUCER, CATHETER
Model Number SS8
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is still in progress, follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
It was reported that plastic pieces of the sheath broke away from the sheath body.Based on additional information received on 06/24/2021, the safe sheath plastic tip broke off from the rubber sheath when doctor went to take the sheath off the lead.This happened mid case after one lead was appear through.The rubber sheath was extracted without any issue.No adverse patient events were reported.No additional information is available.
 
Additional Manufacturer Narrative
The device was used for treatment.The device was not returned for analysis, therefore, the exact cause of the product issue cannot be determined and the clinical observation could not be confirmed.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.However, following controls are in place to mitigate the reported product issue.Per procedure adelante-s introducer sheath in process and final inspection overmolded sheath : visual inspection: a) verify hub to be smooth, no cracks, sinking or unfilled areas, and check for fm; b) verify hub shape as per drawing.Check for excessive flash (maximum allowable limit is 0.75 mm2).C)using 10x microscope, look down into hub for irregularities.Verify smooth transition between sheath and hub on inside of hub.D) verify one of the score lines of the sheath is aligned with the break line of the hub (handle).Break and peel test: manually break the sheath and hub and verify that the seal splits easily without extreme elongation.Also verify that the split cap and seal remain secure and do not break free or loosen from the sheath hub.Strength test: using samples from break and peel test, use force gauge to determine the strength of the introducer sheath hub and side tube joint by placing the broken and peeled sheath hub and side tube in opposing pull tester clamps.Pull at a rate of 20 in/min until joint completely separates.The peak force at separation shall be > 3.37 lbf (15n).Per instructions for use (ifu) : sharply snap the tabs of valve housing in a plane perpendicular to the long axis of the sheath to split the valve and peel sheath apart while withdrawing from the vessel.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
SAFESHEATH® II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer (Section G)
OSCOR INC
3816 desoto blvd
palm harbor FL 34683 1816
Manufacturer Contact
doug myers
3816 desoto blvd
palm harbor, FL 34683
7279372511
MDR Report Key12188480
Report Number1035166-2021-00069
Device Sequence Number14403502
Product Code DYB
UDI-Device Identifier30891492002235
UDI-Public30891492002235
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2025
Device Model NumberSS8
Device Catalogue NumberSS8
Device Lot NumberDP12024
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/24/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown